MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BBL¿ CDC ANAEROBE 5% SHEEP BLOOD AGAR; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL

BECTON DICKINSON & CO. (SPARKS) BD BBL¿ CDC ANAEROBE 5% SHEEP BLOOD AGAR; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Catalog Number 221734
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd bbl¿ cdc anaerobe 5% sheep blood agar, media was contaminated.There was no report of patient impact.
 
Additional Manufacturer Narrative
D4 medical device lot #: 3161027 was reported, however, this is not a lot number manufactured for the reported catalog number.D4.Medical device expiration date: unknown.H4.Device manufacture date: unknown.Investigation summary: the batch number provided for investigation was 3161027.Manufacturing records were reviewed and there is no record of batch 3161027 made of material 221734.An expiration date of 2023-07-25 was provided.From review of batches of material 221734 it appears that subject batch for this investigation is 3101027.The batch history record for batch 3101027 was satisfactory and no quality notifications were generated during manufacturing and investigation.The release testing that is performed on this product does include bioburden testing.A sample of plates are incubated at 25 degrees c and at 35 degrees c for approximately 72 hours.All bioburden testing performed on this batch was satisfactory per bd internal procedures.Affected product does not have any sterility claims; the product is tested for bioburden prior to release to ensure that it conforms to product specifications.However, this does not ensure that the end-user will not receive a contaminated plate.The complaint history was reviewed, and no other complaints have been taken on batch 3101027.Retention samples from batch 3101027 were not available for inspection.One photo was received for investigation.The photo shows the agar surface of eight plates with growth.No plate print or product labels are visible in the photo for batch verification.Without batch verification, the photo cannot confirm the complaint.No return samples were received for investigation.This complaint cannot be confirmed.Bd will continue to trend complaints for contamination.This mdr is being submitted as part of a retrospective review of records dating april 2023-2025, under capa 11910483.

Brand Name
BD BBL¿ CDC ANAEROBE 5% SHEEP BLOOD AGAR
Common Device Name
CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22748009
Report Number1119779-2025-02755
Device Sequence Number20995558
Product Code JSG
UDI-Device Identifier10382902217340
UDI-Public(01)10382902217340
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K803025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number221734
Device Lot Number3161027
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2023
Initial Report FDA Received Date08/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown